Is it safe to give an angiotensin receptor blocker (ARB) to patients who have had angioedema while taking an ACE inhibitor

Is it safe to give an angiotensin receptor blocker (ARB) to patients who have had angioedema while taking an ACE inhibitor?

Up to 1% of patients taking an ACE inhibitor (lisinopril, etc) get angioedema. It can happen right away...or after patients have taken the drug for many years.

Most patients develop swelling of the face and tongue...but severe cases can lead to airway obstruction.

Practical advice for a better career, with unlimited access to CE

Pharmacy Technician's Letter includes:

  • 12 issues every year, with brief articles about new meds and hot topics
  • 200+ CE courses, including the popular CE-in-the-Letter
  • Helpful, in-depth Technician Tutorials
  • Access to the entire archive

Already a subscriber? Log in

Volume pricing available. Get a quote